Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Diagnosed with rosacea. Experiencing burning and swollen nose. On doxy and metrogel. Any relief?

User rating for this question
Very Good
Answered by
Practicing since : 2004
Answered : 816 Questions
Hi, I am a male and 10 weeks ago i got diagnosed with Rosacea. I am experiencing most redness and burning. Up until 3 weeks ago, my nose was not affected. However, since then my nose has experienced burning and also has become much more swollen. It is very noticeable to me as it is fuller and there is swelling at the side. My pores are not affected and i don't have excess skin growing, but just the swelling. It is not noticeable to other people. I am currently on doxy & metrogel. I just want to know if this is common after 3 months.
Posted Fri, 19 Oct 2012 in Skin Hair and Nails
Answered by Dr. Monika Choudhary 1 hour later
Thanks for writing in to Healthcare Magic!
The pattern of involvement is peculiar of male pattern rosacea when the involvement of nose is more affected while rosacea as such is more common in females and mainly affect the cheeks.
The disease is difficult to treat and can persist much longer despite treatment.
The doxycycline in low dose and prolonged periods is effective orally, eg 50mg twice a day after meals.
topical drugs like metronidazole, clindamycin, erythromycin gels are also helpful, particularly the clindamycin gives good results.
Many patients have follicular infestation with small nematode demodex and these persons get drastic response to applications of Permethrin lotion for three nights in tandem, this is worth while to try in your case as well, but take care to avoid mouth and eyes because it is poisonous preparation.
If you have any further query please let me know I would try to answer it for you.
Wish you a great health!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor